Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 18, NWS Pueblo, CO

April 16, 200618 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 16, 2006, 8:50 PM MDT for 18 counties in Colorado. It took effect at Apr 17, 2006, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 8:50 PM MDT (02:50 UTC)
In effect from
Apr 17, 2006, 11:00 AM MDT
Expired
Apr 17, 2006, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3805 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 170250
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...
222...AND 224 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST
PLAINS...TELLER AND FREMONT COUNTIES...THE SAN LUIS VALLEY...
SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...AND WET MOUNTAINS
BELOW 9000 FEET...FROM 11 AM TO 9 PM MDT MONDAY...FOR VERY LOW
HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND
MODERATE TO EXTREME DROUGHT CONDITIONS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM
11 AM TO 9 PM MDT MONDAY. ANOTHER STRONG PACIFIC STORM SYSTEM WILL
AGAIN BRING WARM...DRY AND WINDY CONDITIONS TO THE SOUTH CENTRAL
AND SOUTHEAST COLORADO MONDAY AFTERNOON AND EVENING.

COZ221-222-224>237-171900-
/O.UPG.KPUB.FW.A.0015.060417T1700Z-060418T0300Z/
/O.NEW.KPUB.FW.W.0018.060417T1700Z-060418T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
850 PM MDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING AREA INCLUDES THE SANGRE DE CRISTO MOUNTAINS
BELOW 9000 FEET...THE WET MOUNTAINS BELOW 9000 FEET...THE WET
MOUNTAIN VALLEY...THE SAN LUIS VALLEY...TELLER AND FREMONT COUNTIES
AND ALL OF THE SOUTHEAST PLAINS. WEST WINDS OF 15 TO 30 MPH WITH
GUSTS OF 40 TO 50 MPH WILL DEVELOP OVER THE HIGH TERRAIN MONDAY
MORNING...THEN SPREAD ACROSS THE EASTERN PLAINS BY EARLY MONDAY
AFTERNOON...WITH WINDY TO VERY WINDY CONDITIONS CONTINUING
THROUGH MONDAY EVENING. THE COMBINATION OF WINDY TO VERY WINDY
CONDITIONS...RELATIVE HUMIDITY BELOW 15 PERCENT...A HAINES INDEX
OF 5 TO 6 AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS IN THE WARNING AREA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPUB 171016
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
416 AM MDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221...
222...AND 224 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST
PLAINS...TELLER AND FREMONT COUNTIES...THE SAN LUIS VALLEY...
SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...AND WET MOUNTAINS
BELOW 9000 FEET...FROM 11 AM TO 9 PM MDT TODAY...FOR VERY LOW
HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND
MODERATE TO EXTREME DROUGHT CONDITIONS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 11 AM TO 9 PM MDT MONDAY. ANOTHER STRONG PACIFIC STORM
SYSTEM WILL AGAIN BRING WARM...DRY AND WINDY CONDITIONS TO THE
SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY AFTERNOON AND
EVENING.

COZ221-222-224>237-180230-
/O.CON.KPUB.FW.W.0018.060417T1700Z-060418T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
416 AM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

THE RED FLAG WARNING AREA INCLUDES THE SANGRE DE CRISTO MOUNTAINS
BELOW 9000 FEET...THE WET MOUNTAINS BELOW 9000 FEET...THE WET
MOUNTAIN VALLEY...THE SAN LUIS VALLEY...TELLER AND FREMONT
COUNTIES AND ALL OF THE SOUTHEAST PLAINS. WEST WINDS OF 15 TO
30 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP OVER THE HIGH
TERRAIN LATE THIS MORNING...THEN SPREAD ACROSS THE EASTERN PLAINS
BY MID TO LATE AFTERNOON...WITH VERY WINDY CONDITIONS CONTINUING
THROUGH THE EVENING. THE COMBINATION OF WINDY CONDITIONS...RELATIVE
HUMIDITY BELOW 15 PERCENT...A HAINES INDEX OF 5 TO 6 AND VERY DRY
FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE WARNING
AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 172126
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES
221...222...AND 224 THROUGH 237...WHICH INCLUDES ALL OF THE
SOUTHEAST PLAINS...THE SAN LUIS VALLEY...AND FOR ELEVATIONS BELOW
9000 FEET ACROSS THE SANGRE DE CRISTO MOUNTAINS...WET
MOUNTAINS...AND ACROSS TELLER AND FREMONT COUNTIES...THROUGH 9 PM
THIS EVENING...FOR LOW RELATIVE HUMIDITIES...WINDY
CONDITIONS...AND VERY DRY FUELS DUE TO MODERATE TO EXTREME DROUGHT
CONDITIONS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
THROUGH 9 PM MDT THIS EVENING. A STRONG PACIFIC STORM SYSTEM 
HAS ALREADY SPREAD LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS
ACROSS THE WESTERN HALF OF THE DISTRICT. AS IT CONTINUES TO
MOVE ACROSS COLORADO...STRONG GUSTY WINDS WILL CONTINUE TO INCREASE
ACROSS THE EASTERN HALF OF THE DISTRICT WHERE RELATIVE HUMIDITIES
ARE ALREADY BELOW 15 PERCENT. THESE CONDITIONS WILL CONTINUE
THROUGH 9 PM THIS EVENING BEFORE HUMIDITIES BEGIN TO RECOVER AND
WINDS DECREASE.

COZ221-222-224>237-180300-
/O.CON.KPUB.FW.W.0018.000000T0000Z-060418T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
326 PM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE RED FLAG WARNING AREA INCLUDES THE SANGRE DE CRISTO MOUNTAINS
BELOW 9000 FEET...THE WET MOUNTAINS BELOW 9000 FEET...THE WET
MOUNTAIN VALLEY...THE SAN LUIS VALLEY...TELLER AND FREMONT
COUNTIES BELOW 9000 FEET...AND ALL OF THE SOUTHEAST PLAINS. 

WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
ACROSS THE WESTERN HALF OF THE DISTRICT THROUGH THE EVENING. WINDS
WILL CONTINUE TO INCREASE ACROSS THE EASTERN PLAINS OF THE
DISTRICT LATE THIS AFTERNOON THROUGH EARLY EVENING...WITH GUSTS UP
TO 35 MPH POSSIBLE. THE COMBINATION OF WINDY CONDITIONS...RELATIVE
HUMIDITY BELOW 15 PERCENT...HAINES INDICES OF 5 TO 6...AND VERY
DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 180255
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
855 PM MDT MON APR 17 2006

...RED FLAG WARNING CANCELED...

.THE LOW PRESSURE SYSTEM THAT BROUGHT CRITICAL FIRE WEATHER CONDITIONS
TO SOUTHEAST COLORADO TODAY HAS MOVED EAST OF THE REGION. RELATIVE 
HUMIDITIES WILL CONTINUE TO RISE TONIGHT AND WINDS WILL GENERALLY
DIMINISH...ALTHOUGH LOCAL GUSTS TO 30 KT ARE STILL
POSSIBLE...PARTICULARLY OVER THE EAST SLOPES OF THE RAMPART
RANGE...WET MOUNTAINS...AND SANGRE DE CRISTO RANGE. A COLD FRONT
WILL MOVE THROUGH EASTERN COLORADO AFTER MIDNIGHT...AND COOLER
WEATHER WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED
ON TUESDAY.

COZ221-222-224>237-180400-
/O.EXP.KPUB.FW.W.0018.000000T0000Z-060418T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
855 PM MDT MON APR 17 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 16, 8:37 PM MDT, 13 minutes earlier.

Area forecast discussion, Apr 16, 8:37 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MDT SUN APR 16 2006

.UPDATE...

00Z/17 NAM12 COMING IN THROUGH MON EVENING. LATEST WATER VAPOR
IMAGERY/RUC MODEL UPPER AIR ANALYSES SHOWED THE NEXT WEATHER
SYSTEM OVER THE PACIFIC NW/NRN CA. IT STILL LOOKS LIKE CRITICAL
FIRE WEATHER CONDITIONS WILL BE MET ACROSS MUCH OF S CNTRL AND
SERN CO MON LATE MORNING THROUGH EVENING...AS THE WEATHER SYSTEM
APPROACHES THE CNTRL ROCKIES MON AFTN AND NGT. THE ONLY PLACE
THAT MAY BE QUESTIONABLE WILL BE THE FAR SERN CO PLAINS. THE
WIND/WIND GUSTS PART OF CRITERIA MAY BE DIFFICULT TO MEET.
HOWEVER...THERE COULD BE THE POTENTIAL FOR WIND GUSTS OF 22-
26KTS...WHICH WOULD MEET THE WIND GUST PART OF THE RED FLAG
CRITERIA. ACTUALLY...THE GFS IS A LITTLE STRONGER WITH THE WINDS
JUST OFF THE GROUND IN SERN CO COMPARED TO THE NAM PER MODEL
SOUNDINGS. LOOKING AT THE SFC OBS ACROSS AZ AND UT TODAY...THERE
HAVE BEEN ALMOST WIDESPREAD WIND GUSTS OF 20-40KTS JUST AHEAD OF
THE WEATHER SYSTEM. REACHING THE LOW HUMIDITY PART OF THE CRITERIA
WILL BE NO PROBLEM IN THE WARNING AREA WITH VALUES OF 10 PERCENT
OR LESS...JUST LIKE TODAY. HUMIDITY RECOVERY TONIGHT WILL BE POOR
ALONG OUR ERN CO MOUNTAINS ERN SLOPES AND SERN CO PLAINS.
TEMPERATURES DURING PEAK HEATING WILL BE 10 TO 20 DEGREES ABOVE
AVERAGE READINGS FOR MIDDLE APRIL. THE HAINES STABILITY INDICE WILL
BE 5 AND 6 ACROSS S CNTRL AND SERN CO...AND OF COURSE MUCH OF SRN
CO IS IN A MODERATE-EXTREME DROUGHT. THE 1 HOUR TO 100 HOUR FUELS
HAVE VERY LITTLE MOISTURE CONTENT ALREADY AND ITS ONLY APRIL. FOR
THE I-25 CORRIDOR...OUR ERN CO MOUNTAINS...AND THE SAN LUIS VALLEY
THE RED FLAG CONDITIONS TIME FRAME APPEARS TO BE 11AM-9PM MDT.
HOWEVER...THE FAR SERN CO PLAINS MIGHT BE MORE LIKE 3PM-9PM MDT
FOR ALL WEATHER CONDITIONS TO COME TOGETHER. I WILL LEAVE THE
CURRENT TIME FRAME OF 11AM-9PM MDT FOR ALL THE RED FLAG AREA DUE
TO SOME UNCERTAINTY OF THE ACTUAL START TIME IN THE FAR SERN CO
PLAINS. METZE

&&

.PREV DISCUSSION... (ISSUED 324 PM MDT SUN APR 16 2006)

SHORT TERM...
(TONIGHT AND TOMORROW)

CURRENTLY...CLEAR SKIES PREVAIL ACROSS THE REGION. TEMPS ON THE
PLAINS HAVE WARMED INTO THE 70S TO LOWER 80S...50S AND 60S MTN
VALLEYS...AND 30S AND 40S MTNS. SAT PIX SHOWS YDAYS WIND STORM JUST
TO THE W OF THE GREAT LAKES. OUR NEXT WX SYSTEM IS CURRENTLY MOVING
ONSHORE OVER THE W COAST.

DID NOT MAKE ANY MAJOR CHANGES TO PREVIOUS FORECAST. DECIDED FOR NOW
TO LEAVE THE FIRE WEATHER HILITE AS A WATCH FOR TOMORROW. I AM
PRETTY CONFIDENT THAT FIRE WX WARNING CRITERIA WILL BE MET IN THE
SAN LUIS VALLEY...BUT I AM NOT TOO SURE ABOUT THE PLAINS. REASON FOR
THIS IS THE LEE TROUGH IS FCST TO BE ALONG THE I-25 CORRIDOR IN THE
MORNING...AND THEN MOVE SLOWLY EAST AS THE AFTERNOON PROGRESSES.
ATTM...THERE IS A GOOD CHANCE THAT WINDS MAY NOT REACH FIRE WX
WARNING CRITERIA OVER THE FAR E PLAINS AT ALL TOMORROW....WITH A BETTER
CHANCE OF REACHING CRITERIA ALONG THE I-25 CORRIDOR ONCE THE TROUGH
MOVES EAST. IF THE SYSTEM MOVING ONSHORE NOW IS A BIT
SLOWER...THEN WIND CRITERIA MAY NOT BE MET ON THE PLAINS AT ALL.
SINCE WE HAVE 4 MORE GUIDANCE RUNS TO LOOK AT...LEFT WATCH AS IS
AND WILL LET LATER SHIFTS DECIDE TO UPGRADE OR REMOVE IT.

OTHERWISE FOR TOMORROW...WILL LIKELY SEE A BIT MORE HI CLOUDS OVER
MOST OF THE AREA. THE POPS THAT WE HAD IN THE C MTNS FOR LATE
TOMORROW REMAIN AS IS...BUT TWEAKED LOCATION/POP AMOUNTS JUST A BIT
TO REFLECT LATEST GUIDANCE. OVERALL...ANOTHER NICE DAY TOMORROW.
/HODANISH

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

MAIN FORECAST CHALLENGES WILL BE EXTENT OF MOUNTAIN SNOWS AND
SOUTHEAST MOUNTAINS/PLAINS WINDS WITH SYSTEM MOVING ACROSS NRN CO
MON NIGHT/TUES...

NAM12/GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH 48 HOURS...THOUGH
GFS IS A TOUCH DEEPER AND FASTER WITH THE TROF WHICH MOVES ACROSS
NORTHERN CO MONDAY NIGHT. AS TROF APPROACHES...SNOW SHOULD
INCREASE ACROSS THE CENTRAL MOUNTAINS EARLY MONDAY EVENING...AND
GET HEAVIER TOWARDS MIDNIGHT AS STRONG BAROCLINIC ZONE MOVES
ACROSS THE REGION. RAIN AND SNOW SHOWERS QUICKLY SPREAD INTO THE
NRN MOUNTAIN VALLEYS OF CWA...PIKES PEAK REGION AND THE ADJACENT
PLAINS NORTH OF WALSENBURG AFTER MIDNIGHT AS BORA COLD FRONT MOVES
ACROSS THE REGION. THERE MAY STILL BE A BRIEF OPPORTUNITY FOR
STRONG WIND GUSTS IN EXCESS OF 50 MPH TO SPREAD INTO THE LOWER
ELEVATIONS ALONG THE SOUTHEAST MOUNTAINS/ADJACENT PLAINS AROUND
MIDNIGHT AS FRONT MOVES ACROSS. SHOWERS MAY ALSO AID IN
TRANSPORTING STRONGER MOMENTUM ALOFT TO THE SFC AS LOW LVLS REMAIN
QUITE DRY INITIALLY.  HOWEVER...NORTHERLY COLD FRONT QUICKLY
ADVANCES SOUTHWARD THROUGH ALL OF THE SE PLAINS BY 12Z...WHICH
CUTS OFF THE OPPORTUNITY FOR POTENTIAL HIGH WINDS BY EARLY
MORNING. GIVEN THE BREVITY WILL NOT ISSUE ANY HIGH WIND
HIGHLIGHTS. AIRMASS BEHIND THE COLD FRONT LOOKS MUCH COOLER ON
TUESDAY THAN RUNS I SAW YESTERDAY. MID SHIFT ALREADY LOWERED TUES
MAXT GRIDS AND I CONTINUED THE TREND. OTHER CHANGES WERE TO
INCREASE POPS FOR THE PIKES PEAK REGION. GFS/NAM12 STILL DIFFER
WITH THE SOUTHWARD EXTENT OF MOISTURE WITH THIS SYSTEM...BUT WITH
FAIRLY DEEP COLD AIR MOVING SOUTH...PALMER DVD REGION SHOULD SEE
SOME SCATTERED SNOW SHOWERS DURING THE MORNING. EVEN AFTER TROF
PASSAGE...CENTRAL MOUNTAINS SHOULD CONTINUE TO GET SOME SNOW
DURING THE DAY AIDED BY NW OROGRAPHIC FLOW AND STEEP LAPSE RATES.
TOTAL SNOW AMOUNTS MAY REACH ADVISORY CRITERIA FOR THE HIGHER
ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES.

SYSTEM MOVES EAST OF THE REGION FOR BY TUES NIGHT AND WITH H7
TEMPS RANGING FROM -4 TO -7C...SHOULD BE THE COLDEST NIGHT ACROSS
THE SE PLAINS IN A WHILE...WITH MANY AREAS DIPPING TO AROUND OR BELOW
FREEZING. COOLED OFF MINT GRID SEVERAL DEGREES...AND LATER SHIFTS
MAY NEED TO DROP THEM FURTHER.

ANOTHER RIDGE BUILDS OVER THE REGION FOR WED THROUGH FRI WITH
TEMPERATURES MODERATING THROUGH THE PERIOD.

GFS HAS TRENDED TOWARDS THE ECMWF SOLUTION WHICH HOLDS THE NEXT
CLOSED LOW OFF THE COAST OF CA THROUGH SATURDAY BEFORE MOVING IT
INLAND ON SUNDAY. GFS STILL OPENS UP THE GULF AND SPREADS LOW LVL
MOISTURE NORTHWARD INTO SE COLORADO BEGINNING SATURDAY AND
CONTINUING THROUGH SUNDAY. WILL KEEP THE SILENT POPS ACROSS THE
EAST UNTIL SUN WHEN THE UPPER LOW MAY APPROACH FROM THE WEST
ENHANCING LOW LVL MOISTURE ADVECTION IN SOUTHERLY FLOW. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY FOR COZ221-COZ222-
COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-COZ231-COZ232-
COZ233-COZ234-COZ235-COZ236-COZ237.

&&
Hazardous weather outlook, Apr 16, 6:30 AM MDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT SUN APR 16 2006

COZ058>089-093>099-171300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MDT SUN APR 16 2006

...FIRE WEATHER WATCH LATE MONDAY MORNING THROUGH MONDAY EVENING FOR
MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO BELOW 9000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER PACIFIC STORM SYSTEM WILL BRING WARM...DRY AND WINDY
CONDITIONS TO THE REGION MONDAY. INCREASING SOUTHWEST WINDS OF
15 TO 30 MPH...WITH POSSIBLE GUSTS TO OVER 40 MPH...COMBINED WITH
RELATIVE HUMIDITY LEVELS BELOW 15 PERCENT AND VERY DRY FUEL
CONDITIONS BELOW 9000 FEET...WILL ONCE AGAIN BRING THE POTENTIAL
FOR EXTREME FIRE BEHAVIOR OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST
COLORADO LATE MONDAY MORNING THROUGH MONDAY EVENING.

ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE
ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS MONDAY AFTERNOON...PRODUCING
A FEW CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO NEAR
50 MPH. RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS WILL
CONTINUE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS...AND SPREAD
ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK
REGION OVERNIGHT MONDAY AND TUESDAY...WITH 1 TO 5 INCHES OF SNOW
POSSIBLE OVER THE HIGHEST ELEVATIONS OF LAKE AND WESTERN CHAFFEE
COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.